T Nation

Anybody Experienced Blurry Vision on Arimidex?


#1

I’ve been taking Arimidex on and off. This time it’s been a few days and I take only 2 drops (about 0.1mg) a day. I noticed my vision becomes blurry and I feel dizzy/spacey. I found this article on the American Academy of Ophthalmology website.

A study by Dr. Eisner and colleagues suggests that anastrozole can cause small retinal hemorrhages in some patients. He said that his research indicates that breast cancer patients who take anastrozole are more likely to have retinal hemorrhages than tamoxifen users. These hemorrhages may be the result of excessive traction on the retina, caused by estrogen depletion. Related effects, such as posterior vitreous detachments, may occur during the natural menopausal transition, he said. Dr. Eisner noted that it’s possible to assess the tractional effects of AIs through the use of OCT. Other possible effects of AIs include photopsia and increased incidence of floaters, as well as dry eye.

I don’t really know if my estrogen is depleted yet and am not sure continuing with Arimidex would be safe. Maybe taking it every other day may help.


#2

You just don’t mess with the eyes. It appears your symptoms after taking the AI are not typical. You should think about stop taking it and speak with a knowledgeable physician


#3

Observations of problems in menopausal female breast cancer patients taking 1mg/day with a target of E2=zero hardly translates to a TRT context target of E2=22pg/ml. Note that these women have also been trough radiation and chemo as well as other supporting meds.

Your E2 levels from lab work are?

Is this from a pharmacy?

You could try aromasin 10mg EOD


#4

Good point. It’s from a research chemical firm and no, have not checked my levels recently. What is the cheapest way to do so? Life Extension?


#5

LEF.com really only makes sense if one is a member. There are other on-line providers. Not available in NY, NJ …

Try a different source to see if issue persist.


#6

Low e2 dries out tissue. Eyes are one of these tissues. I can say from first hand experience that drying out your joints and other tissues will cause problems.

More info would be helpful. Protocol, labs, past and present.

Any other symptoms of low e2? You could be an over responder , but again, we need more info.


#7

When I was low T and E2 was undetectable I had to go to the ER because one of my eyes was puffy red and doctor said I had an angry eye, didn’t know then what I know now.


#8

My eyes feeling sticky and dry are definitely a tell for me now that I am aware.


#9

Interesting. Here are the common symptoms of low E in men:

Fatigue: not new
Oversleeping: no
Sleeping too often: I think so
Erectile dysfunction: not new
Sexual dysfunction: not new
Water retention
Bone loss
Fat accumulation
Anxiety
Depression: yes
Irritability: yes, actually I as wondering why I was so irritable today.

The protocol was 140mg of T and 800mg of HCG per week but the T was reduced to 120mg later. I had a lab a few weeks ago and TT, FT and E2 were all out of range, E2 being 43. Will have another one next week.


#10

Now it seems there are other things to blame. I log all the supplements and stuff that I tak and on that day I took phenylethylamine (PEA), arimidex and b6 and shortly after I noticed my vision was blurry. I felt dizzy afterwards as well. I had felt dizzy after taking PEA before but it quickly went away. This time it lasted a few days.

To be sure I took arimidex again, up to 10 drops yesterday and the day before and no blurry vision (although my left eye is red). Sorry if I confused you guys. I threw the PEA out.
Seems arimidex makes me feel depressed though.


#11

So you were all out of range on your TT and FT? Sounds like you could easily drop your dose and possibly not have any estrogen issues.